Alert archive / Montana / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill warning at Dec 5, 2013, 4:24 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 4:24 AM MST (11:24 UTC)
- Expired
- Dec 5, 2013, 11:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 051124 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MST THU DEC 5 2013 MTZ011-047-051800- /O.UPG.KTFX.WC.Y.0005.000000T0000Z-131205T1800Z/ /O.NEW.KTFX.WC.W.0001.131205T1124Z-131205T1800Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 424 AM MST THU DEC 5 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS WARNING REPLACES THE PREVIOUS WIND CHILL ADVISORY. * TIMING AND MAIN IMPACT: BRISK WESTERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES WELL BELOW ZERO TO PRODUCE DANGEROUSLY COLD WIND CHILL TEMPERATURES THIS MORNING ACROSS HILL AND BLAINE COUNTIES. THESE WIND CHILLS CAN CAUSE FROSTBITE TO OCCUR IN LESS THAN 10 MINUTES. WINDS WILL DECREASE LATE THIS MORNING...BUT AIR TEMPERATURES WILL REMAIN VERY COLD. * WIND CHILL: MOSTLY 35 DEGREES BELOW ZERO TO 45 DEGREES BELOW ZERO...BUT SOME AREAS MAY EVEN APPROACH 50 DEGREES BELOW ZERO AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ010-012-013-044>046-050-051-051800- /O.CON.KTFX.WC.Y.0005.000000T0000Z-131205T1800Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER... CONRAD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 424 AM MST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: BRISK WESTERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES WELL BELOW ZERO TO PRODUCE BITTER COLD WIND CHILL TEMPERATURES THIS MORNING ACROSS PORTIONS OF NORTH CENTRAL MONTANA. THESE TEMPERATURES CAN CAUSE FROSTBITE TO OCCUR IN AS LITTLE AS 10 MINUTES. WINDS WILL DECREASE LATE THIS MORNING...BUT AIR TEMPERATURES WILL REMAIN VERY COLD. * WIND CHILL: MOSTLY 25 DEGREES BELOW ZERO TO 35 DEGREES BELOW ZERO...BUT SOME AREAS MAY EVEN APPROACH 40 DEGREES BELOW ZERO AT TIMES. * LOCATIONS AFFECTED INCLUDE: BIG SANDY...FORT BENTON... STANFORD...CONRAD...CHESTER...SHELBY...CUT BANK... GREAT FALLS...KINGS HILL PASS...LEWISTOWN...LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ008-052-051800- /O.CON.KTFX.WC.Y.0005.000000T0000Z-131205T1800Z/ BEAVERHEAD-JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...DILLON...BOULDER... BOULDER HILL 424 AM MST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: BRISK SOUTHERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES WELL BELOW ZERO TO PRODUCE BITTER COLD WIND CHILL TEMPERATURES THIS MORNING...MAINLY ALONG THE INTERSTATE 15 CORRIDOR AROUND BOTH DILLON AND BOULDER. THESE WIND CHILLS CAN CAUSE FROSTBITE TO OCCUR IN AS LITTLE AS 10 MINUTES. WINDS WILL DECREASE LATE THIS MORNING... BUT AIR TEMPERATURES WILL REMAIN VERY COLD. * WIND CHILL: 25 DEGREES BELOW ZERO TO 35 DEGREES BELOW ZERO. * LOCATIONS AFFECTED INCLUDE: BOULDER...BOULDER HILL...DILLON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
000 WWUS45 KTFX 051735 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST THU DEC 5 2013 MTZ011-047-051845- /O.EXP.KTFX.WC.W.0001.000000T0000Z-131205T1800Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 1035 AM MST THU DEC 5 2013 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. TEMPERATURES WILL REMAIN WELL BELOW ZERO HOWEVER WINDS WILL WILL BE LIGHT. $$ MTZ010-012-013-044>046-050-051-051845- /O.EXP.KTFX.WC.Y.0005.000000T0000Z-131205T1800Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER... CONRAD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 1035 AM MST THU DEC 5 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. TEMPERATURES WILL REMAIN WELL BELOW ZERO HOWEVER WINDS WILL WILL BE LIGHT. $$ MTZ008-052-051845- /O.EXP.KTFX.WC.Y.0005.000000T0000Z-131205T1800Z/ BEAVERHEAD-JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...DILLON...BOULDER... BOULDER HILL 1035 AM MST THU DEC 5 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. TEMPERATURES WILL REMAIN WELL BELOW ZERO HOWEVER WINDS WILL WILL BE LIGHT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 5, 3:54 AM MST, 30 minutes earlier.
Area forecast discussion, Dec 5, 3:54 AM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MST Thu Dec 5 2013 .DISCUSSION... Today through Saturday...An upper level low pressure area over southern Saskatchewan will keep north central and southwest Montana under an increasingly cold but relatively dry northerly flow aloft today. Winds are generally light across the area, but they are around 10 mph across most of north central Montana and along portions of the Interstate 15 corridor in southwest Montana, including the Dillon and Boulder areas. Combined with temperatures in the teens below zero, these winds are causing wind chill temperatures of 25 below to 35 below zero, and some of the colder areas along the Hi-Line are approaching 40 below zero. Have therefore expanded the Wind Chill Advisory to include all of north central Montana east of a Cut Bank to Great Falls line, as well as the aforementioned portions of I-15. As temperatures increase closer to zero today, winds will decrease somewhat, allowing wind chills to not be as bitter cold. However, as the cold air continues to be reinforced through this period, winds may approach 10 mph again, possibly warranting further wind chill highlight issuances. This will be especially true across north central Montana, where highs will remain below zero and lows will continue to fall into the 20 below to 25 below zero range. However, the aforementioned upper low will elongate into an upper level trough extending west along the Hi-Line, across the Idaho Panhandle, and through the Pacific Northwest. This will set up a more westerly flow aloft which will have weak embedded disturbances, along with tapping into eastern Pacific moisture. The result for the forecast area will be increasing cloudiness with an increasing chance of snow over southwest Montana starting tonight and continuing through the period. The best chance for measurable snowfall will be in the mountains there, but am not anticipating any winter weather highlights for snow at this time. However, this increased moisture will help moderate the temperatures somewhat there, keeping highs slightly above zero and lows in the single digits and teens below zero. Coulston Saturday Night through Thursday...Medium range models are in decent agreement tonight and continue the trend of warming temperatures next week. As a result, confidence has increased somewhat that this warming trend will pan out so have increased forecast temperatures somewhat. Forecast period starts out with the Northern Rocky Mountains beneath the axis of a positively tilted upper level trough and thickness values near 5000 decameters for continued cold temperatures into Sunday. However, the upper level pattern becomes increasingly progressive, moving the upper trough eastward and placing Montana in an unsettled northwest flow aloft for Tuesday through Thursday. This will result in increasing thickness values across the region with surface low pressure developing east of the Continental Divide. Westerly surface winds prevail across the region for much of next week with temperatures gradually rising back toward seasonal averages. Forecast does not envision any significant weather systems producing widespread precipitation. As such, pops will remain generally low but near climatology. mpj && .AVIATION... UPDATED 0459Z. A broad upper level low pressure trof will remain across Montana and cold air will bring very cold temperatures to the region. VFR conditions will generally prevail through the next 24 hours. However, very cold temperatures and low level moisture could cause local freezing fog and restricted visibilities in low lying areas. && .PRELIMINARY POINT TEMPS/POPS... GTF -1 -21 -8 -24 / 10 10 20 20 CTB -4 -24 -11 -30 / 10 10 10 10 HLN 4 -13 -4 -17 / 10 20 30 30 BZN 4 -13 -1 -16 / 0 10 40 40 WEY 2 -15 6 -11 / 10 20 50 40 DLN 6 -9 3 -11 / 10 20 50 50 HVR -7 -25 -12 -30 / 10 10 10 10 LWT -3 -20 -9 -24 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY until 11 AM MST this morning Beaverhead... Jefferson. WIND CHILL ADVISORY until 11 AM MST this morning Blaine... Cascade...Chouteau...Eastern Glacier...Eastern Pondera... Fergus...Hill...Judith Basin...Liberty...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 5, 3:37 AM MST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 337 AM MST THU DEC 5 2013 MTZ008-010>013-044>047-050-052-061200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-JUDITH BASIN-JEFFERSON- 337 AM MST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT UNTIL 11 AM MST TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTER COLD TEMPERATURES WILL CONTINUE AT LEAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-014-015-048-049-051-053>055-061200- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-FERGUS-BROADWATER- MEAGHER-GALLATIN- 337 AM MST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTER COLD TEMPERATURES WILL CONTINUE AT LEAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Warnings in Montana, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.